Heavy Snow, Fayette
- When
- December 5, 9:00 AM EST to 12:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- OFFICIAL NWS OBS.
2 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 5, 7:29 AM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
729 AM EST THU DEC 5 2002
MRNG UPDATE.
WARNINGS/ADVISORIES REMAIN SAME...JUST UPPED AMTNS SLIGHTLY.
SATL PIC INDICATES BACK EDGE OF LEAF ALONG OHIO RVR/PA ST LINE
MOVING TO EAST QUICKLY. SFC RTPS 12Z/05 SHOW PRES FALLS HDNG TO
COAST. ONE CONCERN STILL IS 850 LOW NR MGW AT 15Z/05 06Z MESOETA
RUN.
.PBZ...
MD...WINTER STORM WARNING FOR TODAY MDZ001.
OH...WINTER WEATHER ADVISORY THIS MORNING
OHZ039>041-048>049-057>059-068-069.
PA...WINTER WEATHER STORM WARNING TODAY PAZ031-032.
WINTER WEATHER ADVISORY TODAY PAZ020-021-023-029-030.
WV...WINTER STORM WARNING TODAY WVZ004-012-021>023-041.
WINTER WEATHER TODAY WVZ001>003.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 610 AM EST THU DEC 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE... SEVERAL INCHES OF SNOW TODAY WITH MORE THAN 6 INCHES EXPECTED IN THE RIDGES AND IN THE COUNTIES SOUTH OF INTERSTATE 70 IN EXTREME SOUTHWESTERN PENNSYLVANIA...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .SPOTTER CALL TO ACTION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
8 inches of snow fell during the night of Dec 4 until noon Dec 5.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325937, 5325938.